Anonymous
Anonymous asked in PetsCats · 1 decade ago

Vaccine Reaction? Please help?

My one year old kitty went to the Vet yesterday for her Rabies 3/year vaccine and her FVRCP 3/year vaccine. She also had a slight infection on her mouth, so she was prescribed Clavamox. She seemed fine when she came home from the vet and earlier today. We gave her the Clavamox (liquid orally) for the first time this evening. She is now very lethargic. She is just laying under the bed. She got up to get something to eat, and she is walking very slowly, almost with a limp.

She is not vomiting, and evidently still eating. Are these normal side effects, bad reactions, reaction to a bad combination of vaccines/medicine? Please help, I'm very concerned.

6 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Honestly the vaccines likely should have waited until oral infection resolved.

    Having an infecrion the cats immune systom is low then to add insult to injury the vet choose to administer a non cat friendly rabies vaccine and an FVRCP.

    I say non friendly rabies vaccine as its a 3 year and the 3 year feline vaccines have adjuncts that make the immunity last the full 3 years.

    If you have a cat you want to make sure its a Merial purevax.

    Merials rabies is only(so far) approved for 1 year immunity but the vaccine is designed to not cause vaccine reactions like injection site carcinomas.

    So the vaccines your cat received weren't the best and are just making the cat feel even cruddier then she did with her oral issue.

    Make sure she is eating,drinking and eliminating

    Any vomiting or diarrhea alert doctor.

    I would also phone the vet to update them on your cats condition.

    Definetly mention the limp which is not unusual as joint pain is a side effect of a vaccine reaction,

    I think the vet needs to think this over and hopefully will rethink vaccinating an ill cat.

    Keep your cat comfy and cozy and she should be back to herself in 24-48 hours.

    If not seek medical attention.

    Source(s): certified veterinary techncian,CVT
  • Cheryl
    Lv 4
    4 years ago

    Depo isn't benadryl, it's depo medrol and it's a steroid that prevents inflammation and reactions like this. He could have a reaction though still but it would be very unlikely. Talk to the vet about the probability of a reaction versus him not getting a vaccine and getting the disease then make your decision based on that. If you don't trust your vet, then get another. It's a crap shoot. I feel bad for ya cause I don't know what I'd do but you need more info to make an informed decison. Good luck!

  • Call the vet as soon as the office opens and explain to him what your kitty's symptoms are. See what he says

    Benefits:

    • Good for skin and soft-tissue infections such as wounds, abscesses, and cellulitis

    • Effective for first-time skin infections and persistent pyodermas (skin inflammation marked by pus-filled lesions)

    • Proven to generally be a safe anti-bacterial treatment

    How it works:

    Clavamox combines the broad-spectrum antibiotic activity of amoxicillin with the unique beta-lactamase inhibiting effect of clavulanic acid which makes this product effective against beta-lactamase and non-beta-lactamase producing organisms.

    Cautions:

    When mixed with water, the drops should be stored in your refrigerator and the unused portion thrown away after 10 days. Contact your veterinarian immediately if your pet experiences diarrhea that is severe and lasts longer than three days, or if it has an allergic reaction (e.g., shortness of breath; hives; swelling of the lips, tongue, or face; rash, or fainting).

    What are the possible side effects of Clavamox: Contact your veterinarian immediately if your pet experiences diarrhea that is severe and lasts longer than 3 days. Stop giving Clavamox and seek emergency veterinary medical care in the event of an allergic reaction (shortness of breath; hives; swelling of the lips, tongue, or face; rash; or fainting) Other less serious side effects such as mild diarrhea, nausea, vomiting, or yeast or fungal infection may be more likely to occur. Continue to give Clavamox and notify your veterinarian if these symptoms occur. Talk to your veterinarian about any side effect that seems unusual or bothersome to your pet.

    ^_^

  • furkid
    Lv 4
    1 decade ago

    This is probably a reaction to the meds and vacc, but watch her closely. It would also be a good idea to get a vet on the phone.

    While these types of reactions are not uncommon, if they get worse you do need to take them back to a vet to be treated.

    Like people some animals have less tollerance of drugs than others and they do have allergic reations to various meds and chemicals.

    So call a vet and discuss with them wether you should take her in for monitoring or what you can do for her at home.

    Source(s): animal worker and rescuer
  • How do you think about the answers? You can sign in to vote the answer.
  • Rob
    Lv 5
    1 decade ago

    I think that animals can have the same negative effects from vaccines as humans (but of course, doctors will continue to play up vaccines as completely harmless...)

    When I brought our cat back from the vet following his shots, he was generally lethargic for about a day then it passed. Nothing out of the ordinary after that. If the cat continues to show weak conditions I'd go back to the vet.

  • 1 decade ago

    Is your vet 24 hours or is there an emergency number that you can call for your vets? It sounds like an allergic reaction. There are some types of drugs that can affect the nervous system, and suppress different functions within the nervous system, and it sounds like this is the case. Monitor her overnight, and take her to the vet if necessary. I hope that this helps.

Still have questions? Get your answers by asking now.